Hi there- I'm replying as a patient and not as a doctor. I was on Prozac for many years and battled the bulge. Everyone's body reacts differently to different medicines. I am currently on Cymbalta and was told I'd lose weight (one person said the weight would melt right off me. I'm still the same 'fluffy' self.)
Are you going cold turkey on the Effexor XR and going right to the Prozac or are you weaning from the Effexor to the Prozac? Weaning from one to the other makes a huge difference in how you will feel mentally.
As for the weight issue, I'd hate to say this, but have you changed your eating habits, added exercise? I dealt with PMDD before my hysterectomy and I remember when I exercised I felt much better. Of course, talk to your doctor before you add exercise if you have issues (i.e. heart, blood pressure, etc.)
Good luck, and I hope you start to feel better soon!
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.